MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HDM; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HDM; INTRAOCULAR LENS
Lot Number 162439
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was inspected at 15x magnification under a stereoscopic microscope.The lens was in two pieces, separated by a cut through the optic.This cut was probably done to facilitate the removal of the lens from the eye.When the pieces were fitted together they made one complete lens.No foreign material, particles or other defects were noted.A power test could not be performed due to the state of the returned lens.Based on the assessment of our batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.In terms of the investigation, the defect seen was probably because of removing the lens from the eye.There was no evidence to suggest that any aspect of the lens was responsible for the patient not seeing properly.Lenstec is therefore unable to determine a specific cause for this incident.Due to the state of the returned lens, a power test could not be performed and hence, no conclusion could be made with regards to the power of the returned lens.However, the batch documentation revealed that the lens was within the tolerance range for +20.5d.Additionally, lenstec believes that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.
 
Event or Problem Description
Lenstec received an email stating that "patient complained about not seeing clearly.The lens was implanted on (b)(6) 2019 and was explanted (b)(6) 2019.The doctor implanted a softec hdm +18.5d lens with no adverse event.The doctor requested to have the power of the lens verfied".

Brand Name
SOFTEC HDM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church,
BB 
MDR Report Key8577779
Report Number9613160-2019-00016
Device Sequence Number1586746
Product Code HQL
UDI-Device Identifier00844369039321
UDI-Public00844369039321
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2021
Device Lot Number162439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2019
Initial Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1